Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 62, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Oct 30, 2019, 1:54 PM CDT for Jackson County, Washington County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2019, 1:54 PM CDT (18:54 UTC)
- Expired
- Oct 30, 2019, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 55 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 2:00 PM CDT | FUNNEL CLOUD | 1 Nnw Steele City, FL | SEVERAL SOCIAL MEDIA REPORTS OF FUNNEL CLOUDS IN THIS GENERAL AREA RELAYED BY WJHG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
975
WFUS52 KTAE 301854
TORTAE
FLC063-133-301930-
/O.NEW.KTAE.TO.W.0062.191030T1854Z-191030T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
154 PM CDT Wed Oct 30 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
West central Jackson County in the Panhandle of Florida...
East central Washington County in the Panhandle of Florida...
* Until 230 PM CDT.
* At 154 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Chipley, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Marianna around 225 PM CDT.
Other locations impacted by this tornadic thunderstorm include Steele
City, Alford, Kynesville, Cottondale Airport and Cottondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3067 8545 3068 8548 3071 8548 3084 8535
3083 8526 3076 8522
TIME...MOT...LOC 1854Z 232DEG 21KT 3070 8543
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
21-WD2 follow-up statements
723
WWUS52 KTAE 301909
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
209 PM CDT Wed Oct 30 2019
FLC133-301918-
/O.CAN.KTAE.TO.W.0062.000000T0000Z-191030T1930Z/
Washington FL-
209 PM CDT Wed Oct 30 2019
...THE TORNADO WARNING FOR EAST CENTRAL WASHINGTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3073 8539 3075 8541 3078 8541 3084 8535
3083 8526 3078 8523
TIME...MOT...LOC 1908Z 226DEG 19KT 3076 8537
$$
FLC063-301930-
/O.CON.KTAE.TO.W.0062.000000T0000Z-191030T1930Z/
Jackson FL-
209 PM CDT Wed Oct 30 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL
JACKSON COUNTY...
At 208 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Marianna, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Marianna around 230 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Cottondale Airport and Cottondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3073 8539 3075 8541 3078 8541 3084 8535
3083 8526 3078 8523
TIME...MOT...LOC 1908Z 226DEG 19KT 3076 8537
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
21-WD925
WWUS52 KTAE 301925
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
225 PM CDT Wed Oct 30 2019
FLC063-301934-
/O.EXP.KTAE.TO.W.0062.000000T0000Z-191030T1930Z/
Jackson FL-
225 PM CDT Wed Oct 30 2019
...THE TORNADO WARNING FOR CENTRAL JACKSON COUNTY WILL EXPIRE AT 230
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3073 8539 3075 8541 3078 8541 3084 8535
3083 8526 3078 8523
TIME...MOT...LOC 1924Z 232DEG 21KT 3081 8529
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 30, 12:34 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 30, 12:34 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 134 PM EDT Wed Oct 30 2019 .AVIATION... [Through 18Z Thursday] MVFR and IFR conditions across the region at this time with winds predominantly out of the south less than 15kts. These conditions are expected to prevail throughout the rest of the day. Lowest CIGs and highest precip chances are in the western terminals. At least light showers are expected throughout the period across the region except for VLD. Winds will remain out of the south throughout the period, calming overnight which will increase the chance of mist and/or fog in the early morning hours dropping CIGS to LIFR-IFR criteria at that time, especially in areas that receive precip. && .PREV DISCUSSION [1108 AM EDT]... .NEAR TERM [Through Today]... A tropical airmass with precipitable water values near 2 inches will remain in place today ahead of an approaching strong upper trough and cold front. Subtle upper level vort maxima embedded in southwest flow aloft will move northeastward across the western portion of the area today. In addition, a surface warm front is expected to lift northward across the area through the day. The result is expected to be a high coverage of rain across the western half of the area with a few thunderstorms possible this afternoon. SPC has a marginal risk of severe weather mainly west and north of the area where slightly better dynamics exist. Afternoon highs will generally range from the upper 70s across the northwest to mid 80s across the southeast big bend. .SHORT TERM [Tonight Through Friday]... The short term period will generally be an active period with continued shower and thunderstorm activity across the region. Storm development prior to the cold front on Thursday afternoon are expected to develop along an enhanced area of convergence associated with warm front draped across our coastal regions. Short wave disturbances riding along the periphery of the eroding high pressure system off the Florida east coast are also enhancing our region for forced ascent. Prior to the approach of the cold front Thursday afternoon, model guidance is in decent agreement that clearing will occur ahead of the front, which will bring high temperatures on Thursday to well above normal values for this time of the year. The GFS and Euro are both in agreement with a late afternoon and early evening front passage on Thursday across our region. The main forcing for thunderstorms is expected to quickly lift to our north across the Mid-Atlantic states. With the loss of strong dynamical forcing, only a narrow line of showers and thunderstorms is expected to move through the region. These showers and thunderstorms will likely only be working with 1500 J/Kg of MLCAPE and a generous 15 kts of 0-3 km shear, which could potentially support marginal severe weather with strong winds. The largest impact associated with this system will be the dramatic temperature shift expected, with overnight lows dropping into the low to mid 40s for much of the area over the weekend. Highs will likely struggle to reach the low 70s over the weekend as well, with much of the region only expecting highs in the upper 60s. .LONG TERM [Friday Night Through Wednesday]... This period will generally be associated with a much cooler and drier weather pattern than we are accustomed to as of late. With the passage of the cold front Thursday afternoon, cold air advection will quickly drop our temperatures overnight Thursday. The initial surface high pressure behind the cold front will quickly exit the region by Saturday, however a second trough is expected to dig south through the Ohio valley on Saturday, which will re-establish the cold air across our region. A secondary surface high pressure system is expected to propagate eastward behind the upper level trough, which will likely transition our surface winds to easterly by Sunday night. This transition will once again bring PoP chances into the forecast; however, model guidance is still in disagreement owing to uncertainty in the forecast. Temperatures are expected to recover going into the early part of the work weak with highs expected to surge back into the upper 70s with some areas reaching the low 80s. Lows will also increase to around normal across the region with low 60s expected. .MARINE... Winds will remain 10-15 knots through Thursday; however, with the approaching cold front, winds are expected to increase to 15-20 knots. Advisory conditions are possible behind this cold front especially Saturday evening where winds are expected to increase to 20-25 knots. Seas will generally start to increase ahead of the cold front on Thursday, with 8 foot seas occasionally expected Thursday night. Seas will slowly start to decrease after Thursday night, but are expected to remain rough. .FIRE WEATHER... A moist airmass with periods of rain will dominate across a large portion of the area through Thursday. A drier airmass will move into the area behind a cold front on Friday, but relative humidity values are still expected to remain above critical levels. .HYDROLOGY... Widespread rains yesterday and today have done much to improve the longer term dry conditions across the area. Even so, storm amounts have not been especially significant. With rainfall amounts less than 2 inches expected over the next couple of days, flooding is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 86 48 68 46 / 10 70 20 0 0 Panama City 73 83 47 66 48 / 30 70 10 0 0 Dothan 69 81 41 62 41 / 30 80 20 0 0 Albany 71 83 44 64 44 / 20 80 20 0 0 Valdosta 69 86 51 67 50 / 10 60 40 0 0 Cross City 71 87 59 73 57 / 10 30 40 10 0 Apalachicola 73 82 51 67 50 / 20 70 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Bunker LONG TERM...Bunker AVIATION...Bowen/Dobbs MARINE...Bunker FIRE WEATHER...DVD HYDROLOGY...Bunker
In the hours before
Special weather statement, Oct 30, 1:19 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
119 PM CDT Wed Oct 30 2019
ALZ068-069-FLZ009>011-301900-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Washington FL-
119 PM CDT Wed Oct 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...SOUTH
CENTRAL HOUSTON...WESTERN JACKSON...EASTERN HOLMES AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 200 PM CDT...
At 119 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bonifay to near Chipley to 8 miles east of
Vernon. Movement was northeast at 25 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Cottonwood, Chipley, Graceville, Bonifay, Marianna, Bradford,
Cottondale, Alford, Wausau, Esto, Madrid, Campbellton, Noma, Richter
Crossroads, Garretts Crossroads, Tendil Crossing, Southern Junction,
Holland Crossroads, Merritts Crossroads and Keytons.
LAT...LON 3107 8563 3113 8539 3107 8525 3070 8524
3063 8542 3052 8562 3070 8564 3084 8573
TIME...MOT...LOC 1819Z 203DEG 24KT 3080 8561 3075 8558 3058 8557
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:19 PM CDT | Special Weather Statement | TAE | Jackson | 41 min |
| Oct 30, 6:03 PM CDT | Tornado Warning | TAE | Walton | 27 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.